Narcotics Overdose Dangers

Call Anytime. We’re Here for You.

Treatment Support available 24/7

Who Answers?

About Narcotics

Narcotics are both legally prescribed drugs and illegally obtained drugs from the street. Narcotics, such as heroin, morphine, codeine, Oxycontin, Percodan, and Percocet, are all sedative drugs that block pain sensors in a person’s body. These drugs can create a euphoric feeling to form when a person first uses them and they are all highly addictive substances.

A person abusing narcotics will most likely begin to form a dependency to the drug causing them to need more and more of the drug to receive the same euphoric effects they once had. This can lead to a narcotics overdose. A narcotics overdose is a life threating situation that merits the need for immediate medical attention. Since narcotics are extremely powerful sedatives and painkillers, a person abusing the drug may not be conscious enough to realize that they are overdosing, which can lead to a person’s death.

Don’t Wait, Call Now!

To Find A Treatment Center Near You

Who Answers?
(800) 407-7195

Narcotics Overdose

Narcotics Overdose

A narcotics overdose can cause cardiac arrest.

It is easy for a person to overdose on narcotics due to the effects the drug has on a person’s body, and the constant need for the person to continue to take more and more of the drug to receive the feeling they want.

Narcotics abuse is the number one reason for emergency room visits in America. According to the Center for Disease Control and Prevention, in seven years, from the years 2004 to 2011, the number of emergency room visits from people overdosing on Oxycodone, increased by 220%. In addition, in 2008 there were nearly 15,000 deaths associated with narcotics overdoses.

What Happens During Opioid Overdose?

Narcotics Overdose Dangers

One of the biggest dangers of a person overdosing on a narcotic drug is the loss of consciousness. Narcotics have the ability to render a person unconscious and if this occurs they may not be able to receive medical attention unless another person finds them.

The second biggest problem associated with a narcotics overdose is the fact that a person can stop breathing. When a person uses a narcotic, the drug will depress their respiratory system, and if a person takes too much of the drug, their respiratory system can shut down, which will cause them to stop breathing.

Don’t wait Until It’s Too Late.

Call Anytime. We’re Here for You.

(800) 407-7195
Who Answers?

A narcotics overdose can cause damage to a person’s liver and kidneys and can cause a person’s heart rate to slow down to the point of cardiac arrest. If medical attention is not promptly received, the dangers from a narcotics overdose can lead to a person ending up in a coma or possible death. Narcotics overdose dangers are not well understood and thousands of people in America die from them each year. If a person suffers from a narcotic addiciton they should receive information and help from a narcotics addiction treatment facility so that can stop using the lethal drug.

If you or someone you love is at risk of narcotics overdose, call (800) 407-7195(Who Answers?) now to find treatment programs that can help. 

the Take-Away

There are numerous dangers associated with a narcotics overdose, the top two being coma and death. Narcotics are sedative drugs, such as opiates, that cause a person to feel extremely relaxed while sending a surge of euphoria throughout the user’s body.